Re: Klonopin Question....
You are a smart cookie to learn about the drug you are taking and being cautious about it. I withdrew from Xanax, a stronger benzo, and from much higher doses than you are taking of Klonopin. However, truthfully, our brains and bodies can very quickly become dependent on them. I wouldn't by any means just stop taking them cold... the withdrawal that way would just be much too harsh.
My suggestion would be to taper down a bit slowly and then try to take one only when absolutely necessary after that. There is nothing wrong with using them properly and it seems like you are already very prudent.
I would try to break a tiny piece off that first tab in the morning, also trying to stretch the time I take it by maybe 1/2 an hour. Stay like that for a week to 10 days, giving the brain time to level off. next time to cut, I would do the same with the afternoon dose, also trying to stretch the time I took it little by little. Eventually, the two doses will meet and you would be down to just one dose a day. From there, make small cuts until you are down to only an eighth of a tab or so. Then try skipping a day taking it. After a few days, try skipping two days and then 3 days. when you can skip 3 days, I think you will be at a point where you can go on a truly as needed only basis.
That nightime dose on occasion? Be cautious of that one as it is just way to easy to become dependent on it for sleep. As I tapered, I had to work my night time dose closer and closer to the afternoon one to stop needing it for sleep. Per my doctor, I started taking melatonin 3 mg an hour before bed each night. It is what our brains produce naturally to let us know it is time to wind down for sleep. It is not a prescription and can be bought at any chain drug store or grocery store.
I believe that because you are so aware of the dangers of benzos and so prudent already in the manner you are taking this med, that you are going to be absolutely fine. :-)
Wishing you well